I Use Tazorac Everyday Twice a Day and my Face is Always Red. Is my Face Wash to Blame?
- Asked by heather213
- 1 year ago
Right now i use st. Ives Apricot scrub for blackheads. Do you have a recommended face wash?
Promoted Local Answer Promoted local answers are based on Featured Doctor activity within your current location.
Acne treatment with tazorac and scrubbing
Firstly, I don't recommend tazorac twice a day. Your doctor can use one of those times during the day to get another anti-acne chemical on your face like a topical antibiotic or azeleic acid, or benzoyl peroxide, etc. Secondly, I never recommend scrubbing for acne, or really for anyone. An apricot or other scrub will not help your acne, it may irritate you. Please ask your doctor for an improved program, or get a second opinion if needed. My favorite wash for acne patients is 10% benzoyl peroxide, but some people are allergic to it. Please follow up with your dermatologist.
Tazorac Twice A Day??
Tazorac twice a day is way too much. It is among the strongest retinoids on the market and is often given to patients who become tolerant of full strength RetinA (0.1%). Suggest you change your routine to night time use for the Tazorac, and never apply right after you've washed your face bkz your skin is more open and more vulnerable to the medication.
Facial scrubs with any sort of abrasive ingredients really aren't necessary if you are using any retinoids. I suggest you try the new Cetaphil for acne prone skin called Dermacontrol.
Good luck -- and just remember -- just because its in a bottle or a syringe, it doesn't necessarily belong on your face. Consult a board certified dermatologist for the most unbiased and professional advice.
Correct use of Tazorac
Tazorac is a topical retinoid which can be an excellent choice in the treatment of acne. A common reported side effect of retinoid therapy is dryness and irriation. Generally it is advised that retinoid be applied sparing and only ONCE daily. This is likely the main problem. Your face wash is also problematic. An exfoliating apricot scrub should not be used while on Tazorac. This is way too harsh. Also make sure to moisturize your skin twice daily.
Recent Acne Treatment Reviews
Acne Treatment Photos
Overuse of Tazorac Causes Irritation and Redness
It is most likely the Tazorac that is making you red. Tazorac is a very strong topical Vitamin A (like RetinA) and it can be very drying and irritating, causing redness as well. I typically do not recommend it more than once a day and always a night as it can be sun sensitive. The apricot scrub is probably contributing to the irritation and redness. I suggest you decrease the frequency of your Tazorac applications and switch to a gentle cleanser like Cetaphil.
Web reference: http://www.barnettdermatology.com/conditions.php?id=15
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.